MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120144
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 6 atm.It was further reported that after retraction of the catheter, they lost a piece of the balloon inside the stent and successfully removed through a snare.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 6 atm.It was further reported that after retraction of the catheter, a piece of the balloon was present inside the stent and successfully removed through a snare.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted bloody and the balloon was detached from the catheter.The marker bands were present and the balloon was noted to be inverted and no other specific anomalies were noted.No other functional testing was performed due to the condition of the device.Therefore the investigation for the reported balloon rupture has been inconclusive as the balloon was detached from the catheter and no functional testing was performed due to the condition of the device.The investigation for the reported detachment of balloon has been confirmed as the balloon was noted to be detached from the catheter on which the device returned for the evaluation.A definitive root cause for the reported balloon rupture and the detachment of balloon could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.D4 (expiry date: 03/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11811346
Report Number2020394-2021-01026
Device Sequence Number3224109
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120144
Device Catalogue NumberATG120144
Device Lot Number93PF0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;